Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 164, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 28, 2019, 4:27 PM CDT for Saint Charles County, Warren County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2019, 4:27 PM CDT (21:27 UTC)
- Expired
- Jun 28, 2019, 5:04 PM CDT
- In force
- 37 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Saint Charles County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 30 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 11:23 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
896
WUUS53 KLSX 282127
SVRLSX
MOC183-219-282215-
/O.NEW.KLSX.SV.W.0164.190628T2127Z-190628T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
427 PM CDT Fri Jun 28 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
West central St. Charles County in east central Missouri...
Southeastern Warren County in east central Missouri...
* Until 515 PM CDT.
* At 427 PM CDT, a severe thunderstorm was located over Innsbrook,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wentzville, Warrenton, Wright City, Marthasville, Truesdale,
Innsbrook, New Melle, Treloar, Flint Hill, Foristell and Holstein.
This includes Interstate 70 in Missouri between exits 193 and 210.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3887 9106 3887 9096 3888 9096 3889 9086
3888 9085 3866 9079 3860 9104 3861 9105
3861 9108 3860 9113 3862 9121 3886 9122
TIME...MOT...LOC 2127Z 329DEG 11KT 3880 9106
HAIL...1.00IN
WIND...60MPH
$$
TES2 follow-up statements
271
WWUS53 KLSX 282153
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
453 PM CDT Fri Jun 28 2019
MOC219-282202-
/O.CAN.KLSX.SV.W.0164.000000T0000Z-190628T2215Z/
Warren MO-
453 PM CDT Fri Jun 28 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
east central Missouri.
LAT...LON 3884 9084 3866 9079 3862 9096 3875 9096
TIME...MOT...LOC 2152Z 325DEG 13KT 3866 9091
$$
MOC183-282215-
/O.CON.KLSX.SV.W.0164.000000T0000Z-190628T2215Z/
St. Charles MO-
453 PM CDT Fri Jun 28 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR WEST CENTRAL ST. CHARLES COUNTY...
At 452 PM CDT, a severe thunderstorm was located near New Melle,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wentzville and New Melle.
This includes Interstate 70 in Missouri between exits 208 and 210.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3884 9084 3866 9079 3862 9096 3875 9096
TIME...MOT...LOC 2152Z 325DEG 13KT 3866 9091
HAIL...1.00IN
WIND...60MPH
$$
TES085
WWUS53 KLSX 282204
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
504 PM CDT Fri Jun 28 2019
MOC183-282213-
/O.CAN.KLSX.SV.W.0164.000000T0000Z-190628T2215Z/
St. Charles MO-
504 PM CDT Fri Jun 28 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ST. CHARLES
COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However heavy rain is still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
east central Missouri.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
St Louis.
LAT...LON 3884 9084 3866 9079 3862 9096 3875 9096
TIME...MOT...LOC 2203Z 329DEG 11KT 3863 9089
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 12:37 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 28, 12:37 PM CDT, 3 hours 50 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1237 PM CDT Fri Jun 28 2019 .UPDATE... Issued at 1128 AM CDT Fri Jun 28 2019 Grids have been updated to reflect the MCS which is dropping southward out of Iowa towards NE MO and west central IL. The primary severe weather concern with this thunderstorm complex will be damaging wind gusts. The MCS has shown little sign of weakening thus far, and its outflow boundary may also initiate new thunderstorm development as it moves into a moist and unstable environment. Corfidi vectors initially point to the southwest on the western side of the complex and slightly to the southeast on the eastern side of the complex, but model guidance shows that the vectors become oriented more southerly after 18z. This suggests that the thunderstorm complex would continue propagating with a southerly component for as long as it holds together, although it is unclear whether the initial motion will be more to the southwest or more to the south. Kanofsky && .SHORT TERM... (Through Late Saturday Afternoon) Issued at 336 AM CDT Fri Jun 28 2019 A pattern more typical of summer has become established with an expansive upper high/ridge currently centered in the southern Rockies and the main band of westerlies across the north central and northeastern tier of the CONUS where the primary baroclinic zone resides. Also a key player is an upper low now in northern MS. The upper low will move southwestward over the next 24 hours into the lower MS Valley. A vort max rotating cyclonically around its north side could help induce a few showers this morning across southeast MO. Otherwise I think today will largely be dry and seasonably hot and humid with high temperatures comparable to yesterday and peak afternoon heat indices in the 95-100 degree range. The forecast for tonight is accompanied by a good deal of uncertainty. The upper ridge will build northeastward with the center shifting into the central Rockies/central high plains region. Being on the eastern periphery of the anticyclone aloft will place us in north-northeast flow aloft. This can be troublesome with the main baroclinic zone residing across the upper MS Valley, as it can result in convective complexes moving south or south-southwestward into our area. The GFS and ECWMF suggest this is a possibility with a MCS tracking into northeast and central MO and west central IL, while the NAM largely keeps the system to our north bringing into far northeast MO in a weakening state. Another factor limiting confidence is the performance of the GFS and ECMWF QPF the last few model runs, which has been extremely poor and a reflection of the difficulties and limited skill of models with warm season QPF. For what it's worth the HRRR at this time range is not very enthused. At this point I think 20-30 pops across northeast MO and west central IL overnight into mid-morning on Saturday are reasonable and speak to the uncertainty. A full blown MCS or decaying one could bring a strong wind threat with it. Seasonably hot and humid weather continues on Saturday as the upper ridge/high center continues to shift northeast into the north central Plains, with highs near or slightly higher than today and peak HI values again 95-100. This is based on the expectation that Saturday will be largely void of precipitation from late morning through the afternoon and any potential debris cloud would thin. Glass .LONG TERM... (Saturday Night through Thursday) Issued at 336 AM CDT Fri Jun 28 2019 Sunday through Monday look largely dry and seasonably hot and humid with the upper ridge generally dominating. Highs remain in the lower to middle 90s with peak heat index values of 95-100. By Tuesday the upper ridge bifurcates with one center in the southwest U.S. and the other portion centered in the southeast/Gulf Coast region with a weakness inbetween from the southern into central Plains. By Thursday/Independence Day the models diverge - the GFS has flow aloft becoming weakly quasi-zonal with weak disturbances aloft tracking across the area and an encroaching cold front, whereas the ECWMF keeps the southeast upper ridge more intact. The GFS scenario would have thunderstorm chances ramping up each day Tuesday-Thursday, while the ECMWF is mainly dry until Thursday when it shows potential for diurnally driven showers and storms. Glass && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1157 AM CDT Fri Jun 28 2019 A thunderstorm complex near the IA/MO border did not dissipate as previously anticipated, and it is likely to affect KUIN during the first 0-4 hours of the valid TAF period. There have been multiple reports of 40-50 kt wind gusts both with the line itself and well behind it. The line is expected to turn southwestward within the next few hours and will probably reach KCOU during the first 2-6 hours of the valid TAF period, but it is not yet clear whether or not the eastern part of the line will affect KSTL/KSUS/KCPS. A separate thunderstorm complex is expected to develop overnight and could affect KUIN after 29/06z, but there is a high amount of uncertainty regarding whether the overnight complex would move far enough southeastward to also affect KSTL/KSUS/KCPS. Outside of thunderstorms, VFR conditions are expected at all terminals. Kanofsky && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 28, 4:05 PM CDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 405 PM CDT Fri Jun 28 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 405 PM CDT Fri Jun 28 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Late this afternoon and tonight. Thunderstorms have developed across the region. Some of the storms could be strong enough to produce hail and damaging wind gusts late this afternoon and this evening. Major river flooding continues for a few locations along the Mississippi, Missouri, and lower Illinois Rivers. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a slight chance of thunderstorms across northeast Missouri and west central Illinois on Saturday morning. There is a chance of thunderstorms across parts of the area from Tuesday through Thursday. Major river flooding continues for a few locations along the Mississippi, Missouri, and lower Illinois Rivers. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. Kanofsky
In the hours before
Local storm report, Jun 28, 1:47 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
147 PM CDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL MONTICELLO 40.12N 91.71W
06/28/2019 E0.25 INCH LEWIS MO PUBLIC
WINDS WERE NOT EXCESSIVE, NO MORE THAN 20-30
MPH.
&&Local storm report, Jun 28, 2:07 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
207 PM CDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND GST 2 W MOUNT STERLING 39.99N 90.80W
06/28/2019 M53 MPH BROWN IL AWOS
MOUNT STERLING MUNICIPAL AIRPORT.
&&
MABSpecial weather statement, Jun 28, 2:19 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service St Louis MO
219 PM CDT Fri Jun 28 2019
ILZ097-MOZ036-282000-
Pike IL-Pike MO-
219 PM CDT Fri Jun 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIKE COUNTY IN WEST
CENTRAL ILLINOIS AND NORTH CENTRAL PIKE COUNTIES IN NORTHEASTERN
MISSOURI UNTIL 300 PM CDT...
At 219 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Barry, moving southeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Louisiana, Atlas, Pike, New Canton, Rockport and Ashburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
west central Illinois...and northeastern Missouri.
LAT...LON 3950 9086 3943 9108 3948 9116 3957 9123
3960 9121 3960 9118 3961 9120 3966 9116
TIME...MOT...LOC 1919Z 322DEG 13KT 3959 9116
GosselinLocal storm report, Jun 28, 2:41 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
241 PM CDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM FLOOD 8 N MOUNT STERLING 40.10N 90.77W
06/28/2019 BROWN IL LAW ENFORCEMENT
BROWN COUNTY SHERIFFS OFFICE REPORTED WATER
ON THE ROAD AT ROUTE 99 NEAR THE SCHUYLER
COUNTY LINE. THERE WAS NO INFORMATION ON
DEPTH OR MOVEMENT OF WATER.
&&Local storm report, Jun 28, 3:23 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 1 WNW MEXICO 39.17N 91.88W
06/28/2019 M0.25 INCH AUDRAIN MO TRAINED SPOTTER
&&
MABSpecial weather statement, Jun 28, 4:00 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service St Louis MO
400 PM CDT Fri Jun 28 2019
ILZ098-099-MOZ036-049>052-059>062-282145-
Calhoun IL-Jersey IL-Montgomery MO-Pike MO-Gasconade MO-
St. Charles MO-Franklin MO-Lincoln MO-Warren MO-Osage MO-Callaway MO-
400 PM CDT Fri Jun 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR CALHOUN AND SOUTHWESTERN JERSEY
COUNTIES IN SOUTHWESTERN ILLINOIS...ST. CHARLES...LINCOLN AND
SOUTHERN MONTGOMERY COUNTIES IN EAST CENTRAL MISSOURI...EAST CENTRAL
CALLAWAY COUNTY IN CENTRAL MISSOURI...NORTHWESTERN FRANKLIN COUNTY IN
EAST CENTRAL MISSOURI...NORTHEASTERN OSAGE COUNTY IN CENTRAL
MISSOURI...WARREN COUNTY IN EAST CENTRAL MISSOURI...SOUTHEASTERN PIKE
COUNTY IN NORTHEASTERN MISSOURI AND NORTHERN GASCONADE COUNTIES IN
EAST CENTRAL MISSOURI UNTIL 445 PM CDT...
At 400 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elsberry to near Troy to near
Williamsburg. Movement was south at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
O'Fallon, St. Charles, St. Peters, Wentzville, Lake St. Louis,
Washington, Dardenne Prairie, Troy, Warrenton, Weldon Spring, Wright
City, Cottleville, Montgomery City, Hermann, New Haven, Elsberry, St.
Paul, Moscow Mills, Winfield and Davis.
This includes Interstate 70 in Missouri between exits 170 and 227.
This also includes Deutschheim Historic Site, Cuivre River State
Park, Graham Cave State Park, and Pere Marquette State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southwestern Illinois...and central, northeastern and east central
Missouri.
LAT...LON 3889 9178 3905 9106 3934 9074 3917 9061
3912 9060 3914 9060 3887 9038 3855 9089
3840 9180
TIME...MOT...LOC 2100Z 345DEG 26KT 3922 9078 3899 9104 3885 9168
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 12:29 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 46 min |
| Jun 28, 1:14 PM CDT | Special Weather Statement | LSX | Knox, Shelby | 61 min |
| Jun 28, 2:36 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 39 min |
| Jun 28, 3:14 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Montgomery, Pike | 46 min |
| Jun 28, 4:00 PM CDT | Special Weather Statement | LSX | Lincoln, Montgomery, Saint Charles, Warren | 45 min |
| Jun 28, 5:00 PM CDT | Special Weather Statement | LSX | Franklin, Jefferson, Saint Louis, City of Saint Louis | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.